MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750121
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 01/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The december 2015 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter leaked - removed." no adverse trend was identified.No damage or defects were noted on the returned, used catheter.When a 10ml syringe was used to flush the device with cleaning solution, the device flushed easily.A guidewire was then fed through the valve and removed by pulling back through the valve.No obstructions were encountered.When primed and clamped at the distal end, an attempt to inject fluid was unsuccessful, confirming no leakage in the catheter.Dimensional measurements taken of the catheter tip i.D.And o.D.Were found to be within specification.The reported issue was unable to be confirmed, nor can the root cause be determined, as the returned sample was found to be visually and functionally acceptable.Potential contributing factors may include the end user not securing the end cap during routine catheter maintenance or during catheter care as described in the directions for use.Manufacturing process controls for the picc device include 100% visual inspection for molding defects, and a guidewire insertion test to verify lumen patency.In addition, all catheters are 100% leak tested after the guidewire verification.(b)(4).
 
Event or Problem Description
As reported, picc was remove and replaced 4 days after initial insertion due to leakage (frequent dressing changes) noted at the insertion site.Trouble shooting was performed (flushing with normal saline) and clear fluids were noted coming out from the site.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5627055
Report Number1317056-2016-00019
Device Sequence Number13465485
Product Code LJS
UDI-Device IdentifierH965750121
UDI-PublicH965750121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberH965750121
Device Lot Number4938599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2016
Initial Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1